Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Can finax cause permanent impotency?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4620 Questions
Question
does usage of finax of 4 mg will cause permanent impotency. i have taken 4 mg till now...
Posted Sun, 21 Apr 2013 in Men's Health
 
 
Answered by Dr. Seikhoo Bishnoi 30 minutes later
Hello
Welcome to Health Care Magic

Finax or Finasteride is very good drug in cases of androgenic alopecia (male pattern baldness). It is a drug which inhibits enzyme 5 alfa reductase, which convert testosterone to its active form.
So when this drug is taken for long time it may cause sexual disfunction because of decreased testosterone active metabolites. Various side effects as impotence, erectile dysfunction, anorgasmia, poor libido, poor ejeculation etc are seen.
In various studies it has been found that the sexual side effects caused by finasteride are persistent and take long time to resolve. But they are not fully irreversible.
Best can be done is stop taking medicine in consultation with your dermatologist, take Biotin supplements, if at present your are having serious side effects then for some time you can use Sildenafil or Tadalafil.

Thanks
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
 
Follow-up: Can finax cause permanent impotency? 8 minutes later
i have taken 4 mg till now and have stopped taking it now. is it going to make me impotent or errectile dysfuncation. as i started 2 days back. will i be impotent
 
 
Answered by Dr. Seikhoo Bishnoi 21 minutes later
Hello again

No it will not affect you at all.
The side effects occur only on prolonged use. There is no need to worry.
Use of drug for just 2 days has no effect at all.

If you have more queries you can ask again, and if satisfied with my answer please rate.

thanks
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
 
Follow-up: Can finax cause permanent impotency? 10 minutes later
my last question. done my transplant 2 days before. was hving good errection till 4 days before, but yesterday when i have taken this finax tablet. not having good errection as i am also taking biotin, ceftum,infladase, wysolone,voveran. does this medicine can cause impotency or any serious side effects as i am going to take it fas 5 days course
 
 
Answered by Dr. Seikhoo Bishnoi 8 minutes later
Hello again

It might be just due to psychological causes or stress due to hair transplantation. And if you are having this problem it will be resolved with in 5 days.
The other medicines you have mentioned are vitamin supplements, anti-inflammatory and antibiotics. They don't cause side effect of impotence. There are no major serious side effects with these drugs.
Please continue taking biotin for long, as it helps in hair growth.

If you have more queries you can ask again, and if satisfied with my answer please rate.

Thanks
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
 
Follow-up: Can finax cause permanent impotency? 16 hours later
i have taken finax 2 days back 4 mg. i have also got ahir transplantatione done 2 days back. dcotor suggested finax. now after 2 days m not getting errection right and not having good sexual desire. does this mean that this drug has cuased it in me. i am scared that does this mean m impotent now.. please answer in brief
 
 
Answered by Dr. Seikhoo Bishnoi 5 hours later
Hello again

No the poor sexual desire is not due to drug. In only two days of drug therapy there are practically zero chances of sexual side effect and if you have mild form of side effect it will improve with in a week.

There are no chances of impotency. Please don't take undue stress as it will further potentiate the problem.

Thanks
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
 
Follow-up: Can finax cause permanent impotency? 12 hours later
i hve taken 3 mg in a day..after transplantation... it has reduced sexual arousal... hve i lost my piwer of being potent.as i m low errection
 
 
Answered by Dr. Seikhoo Bishnoi 11 minutes later
Hello again

Only long term treatment usually over one year can cause erectile dysfunction and other sexual side effects that too in about 0.5-10% of persons taking it. As you tool medicine for only two days, I want to reassure that the poor erection in you is not due to Finasteride. So please don't take undue tension as it will further potentiate the problem. Still as you have some problem so for some time you can use-
- Sildenafil or Viagra for some days
- If you are not active in sex at present then you can use Tantax Forte for some days. It will help to improve libido and in the mean time your problem will improve.

I am again reassuring you that the problem is not due to Finasteride and the problem is most likely Psychological.

Thanks
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor